«Ritalin is the trade name for methylphenidate, a stimulant that is most commonly used to treat attention-deficit hyperactivity disorder (ADHD) in children and adults and chronic sleep disorder. It is listed as a controlled substance in the United States and is comparable to the drug amphetamine. Abuse of Ritalin produces effects similar to cocaine. […]
People who abuse Ritalin can overdose on the drug. It is important to be able to recognize the symptoms of an overdose in friends and loved ones so you can arrange immediate treatment. A Ritalin overdose can cause psychosis, agitation, lethargy, and seizures. If you suspect an overdose, contact a poison control center. A Ritalin overdose has the potential to cause an onset of sudden death, especially in people with underlying heart conditions, so immediate medical attention is advisable.
Withdrawal from Ritalin can result in a change in the person’s behavior that may be difficult for you to handle alone. Ritalin withdrawal symptoms are psychological, and suddenly stopping the drug can cause psychotic behavior, aggression, panic, extreme fatigue and depression, and even suicidal tendencies.»